2 doctors weighed in:

How could shortness of breath/trouble breathing be a collateral affect from a benzo?

2 doctors weighed in
Dr. Peter Kurzweil
Internal Medicine
1 doctor agrees

In brief: May be anxiety.

The sensation of shortness of breath, or a sense of air hunger may be due to anxiety.
I'll presume you are being treated for that, since you are taking a benzodiazepine. If you are taking too large a dose or combining it with alcohol, then yes, could cause respiratory depression. But there are many causes of sob in 49 y/o male, such as heart or lung problems, so should be checked by your pcp.

In brief: May be anxiety.

The sensation of shortness of breath, or a sense of air hunger may be due to anxiety.
I'll presume you are being treated for that, since you are taking a benzodiazepine. If you are taking too large a dose or combining it with alcohol, then yes, could cause respiratory depression. But there are many causes of sob in 49 y/o male, such as heart or lung problems, so should be checked by your pcp.
Dr. Peter Kurzweil
Dr. Peter Kurzweil
Thank
Get help from a real doctor now
Dr. Tonga Nfor
Board Certified, Internal Medicine - Cardiology
12 years in practice
508K people helped
Continue
108,000 doctors available
Read more answers from doctors